Jump to content

Help! Elavil ( amitriptyline )


Recommended Posts

Hi everyone.

 

I have a question.

 

I have a friend and he has tinnitus, and his doctor wants to put him on this stuff.

 

Elavil ( amitriptyline )

 

 

 

What do any one of you know about it?

 

 

Any information will be helpful.

 

 

Thanks very much.

 

 

 

 

By the way

 

I am down to 2.5  mgs valium, and feel just fine.

 

I'll keep you updated.

 

 

nightwatchman

 

 

 

 

 

 

Link to comment
Share on other sites

[44...]

Elavil is in a class of dugs called tricyclics and they are engineered to affect the reuptake of norepinephrine and serotonin. I haven't personally been on this drug, but I have taken Pamelor and Doxepin, both of which are in the same class. I took them for anxiety and found that they worked well, though I had some issues with side effects, namely:

 

Tachtacardia

Elevated Blood Pressure

BAD Dry Mouth

 

However, the drug worked well at keeping the anxiety at bay. I have no idea as to how it works for tinnitus, other than the fact that I've read good things about it in terms of how it works.

 

I hope this helped!

 

-Pete

Link to comment
Share on other sites

8) Hey,

 

Just want to know some info on this trycycline (Elavil) stuff. How many milligrams is a normal daily dose? Is it possible to get hooked just like a benzo?

 

JT

Link to comment
Share on other sites

It's a tricyclic antidepressant, which is really not used much anymore, as far as I know, unless someone cannot take the newer ssri's. Tricyclics just has a lot of undesirable side effects, more than the ssri's.

 

A normal maintainance dose is 50 to 100mg a day.

You can't get "hooked" on it, in he classic sense, but like all psych drugs, it should be tapered off sensibly. Some people do say they should All be tapered at the same recommended rate as benzos, but IMO, AD's can probably be tapered a bit faster. At least for some. 

 

Link to comment
Share on other sites

Whoa looked it up on the net, Ive got tinnitus ,but its possible side effects look pretty scary to me, best to do some research.

Bobers

Link to comment
Share on other sites

Hi Joel,

 

If you google amitriptyline and look at possible side effects, one of them is tinnuitus?? I would research this drug before taking it and research tinnuitus to see what meds are recommended for the tinnuitus. Now a days you have to be your own advocate, because doctors just don't take or have the time to have all the answers for everything. I took amitriptyline for 2 days about 16 years ago, it made me like a zombie, couldn't laugh or cry. I don't remember the dosage I took but at the time I had an 18 month old running around the house and couldn't sit around like a zombie. :laugh:

 

 

T2 :smitten:

Link to comment
Share on other sites

From what I've read, and my rheumatologist told me, that there is not a med that can help tinnitus.  They have different therapies to help relieve the symptoms but nothing to cure it.  If it can't be cured then why take a med like Elavil?  Drs. are famous for the "try this" approach.
Link to comment
Share on other sites

×
×
  • Create New...